Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 22, 2001, 3:09 AM EDT for Columbia County, Montour County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 3:09 AM EDT (07:09 UTC)
- Expired
- Jun 22, 2001, 3:45 AM EDT
- In force
- 36 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Columbia County, PA, Montour County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 220710 SVRCTP PAC037-093-220745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 AM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTOUR COUNTY IN PENNSYLVANIA COLUMBIA COUNTY IN PENNSYLVANIA * UNTIL 345 AM EDT. * AT 301 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF DANVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL WESTERN COLUMBIA COUNTY. RURAL NORTHERN MONTOUR COUNTY. RURAL NORTHWESTERN COLUMBIA COUNTY. RURAL NORTHERN COLUMBIA COUNTY. THIS IS A DANGEROUS STORM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:10 AM EDT, 59 minutes earlier.
Area forecast discussion, Jun 22, 2:10 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 AM EDT FRI JUN 22 2001 SCT THUNDERSTORMS ARE PERSISTING ACROSS CENTRAL PA EARLY THIS MORNING AS THE CTP VAD WIND PROFILE IS NOW INDICATING THAT THE LOW-LVL JET HAS INCREASED TO ABOUT 35 KTS AT 5 KFT. MODELS ARE PROGGING THE LOW LEVEL JET TO BE NEAR 40 KTS EARLY THIS MORNING AND THAT SHOULD BE ENOUGH TO KEEP SCATTERED THUNDERSTORMS GOING THRU THE NIGHT. WITH LOTS OF MOISTURE AND LITTLE DIRECTIONAL SHEAR NORTHWARD MOVING STORMS WILL STILL BE CAPABLE OF PUTTING DOWN A QUICK INCH OR 2 OF RAIN THRU EARLY MORNING AND FLASH FLOOD THREAT WILL CONTINUE TO BE MONITORED. LATER TODAY...THE MODELS ARE IN AGREEMENT THAT AN ORGANIZED AREA OF FORCING WILL MOVE SLOWLY ACROSS CENTRAL PA FROM WEST TO EAST THIS AFTERNOON INTO THIS EVENING. THIS FORCING...IN THE FORM OF A SLOW MOVING COLD FRONT...WILL COMBINE WITH PWAT'S OVER 1.5 INCHES AND MODERATE INSTABILITY...WITH MODEL CAPES PROGGED AROUND 1500 J/KG. THE RESULT WILL BE A ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. FLASH FLOODING WILL AGAIN BE A CONCERN AND WILL ISSUE A WATCH FOR THE ENTIRE CWA. MID-LVL WINDS AROUND 35 KTS AND MODERATE INSTABILITY WILL BE SUFFICIENT FOR ISOLATED SEVERE STORMS...BUT THINK THE MORE SIGNIFICANT THREAT WILL BE FROM FLOODING. WILL ISSUE AN SPS TO COVER FOR THE SLIGHT RISK OF SVR THIS AFTERNOON INTO THIS EVENING. WILL KEEP THE CURRENT FORECAST OF A MORNING SHOWER POSSIBLE ON SATURDAY FOLLOWED BY PARTLY SUNNY. IN THE EXTENDED FORECAST... THE MODELS CONTINUE TO DEVELOP A CUT OFF LOW OVER THE OHIO VALLEY. THIS SHOULD ALLOW FOR A CHC OF MAINLY AFTER=NOON SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AND WILL MAKE NO CHANGES TO OUR CURRENT EXTENDED FORECAST. .CTP...FLASH FLOOD WATCH...TODAY AND TONIGHT...ALL COUNTIES. MSE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.